Bitwist manifolds and two-bridge knots

James W. Cannon, William J. Floyd, LeeR Lambert, Walter R. Parry, Jessica S. Purcell

Research output: Contribution to journalArticleResearchpeer-review

3 Citations (Scopus)


We give uniform, explicit, and simple face-pairing descriptions of all the branched cyclic covers of the 3-sphere, branched over two-bridge knots. Our method is to use the bitwisted face-pairing constructions of Cannon, Floyd, and Parry; these examples show that the bitwist construction is often efficient and natural. Finally, we give applications to computations of fundamental groups and homology of these branched cyclic covers.
Original languageEnglish
Pages (from-to)1-39
Number of pages39
JournalPacific Journal of Mathematics
Issue number1
Publication statusPublished - Sept 2016


  • Bitwist manifolds
  • Branched cyclic covers
  • Two-bridge knots

Cite this